Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2001, 7:39 PM CDT for Mason County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 1, 2001, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mason County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 020040 SVRSPI ILC125-020130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 739 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS * UNTIL 830 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BATH...OR ABOUT 10 MILES SOUTHWEST OF HAVANA...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILBOURNE HAVANA EASTON MASON CITY THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4038 9000 4011 9028 4017 8962 4031 8963 NNNN FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT FRI JUN 1 2001 CHALLENGES THIS FCST PERIOD WILL TIMING OF PCPN CHANCES AND EFFECTS ON TEMPERATURES. W/V IMAGERY SHOWING VIGOROUS S/W PUSHING SOUTHEAST OUT OF MN ATTM. 18Z SFC ANALYSIS SHOWING ASSOCIATED SFC FRNT EXTENDING FROM SE MN INTO NW IA/ERN NEB. LWR 60S DEWPOINTS FEEDING INTO SW IA INTO NW MO AHEAD OF FRONT WITH MSAS INDICATING LIS TO MINUS 6-8 IN THIS AREA AND SVR STORMS ON THE INCREASE. ETA/AVN SIMILAR FOR THE SHORT TERM. AFORMENTIONED S/W PUSHES INTO NW IL BY 06Z SAT. GOOD DYNAMICS DEVELOP OVER CENT IL AT THIS TIME WITH STRONG OMEGA AND UPPER LEVEL DIVERGENCE WITH EXIT REGION OF 100KT JET NOSING INTO AREA. BIGGEST QUESTION WILL BE AMOUNT OF MOISTURE RETURN AND ASSOCIATED INSTABILITY. ETA LOOKS TO VERIFYING BEST WITH THESE FEATURES AT 18Z AND FCST CAPES OF 1500-2000 J/KG NOSING INTO W CENT IL BY 00Z SAT. THIS SHOULD BE ENOUGH TO KEEP SVR WEATHER CURRENTLY OVER NW IA GOING AS IT MOVES INTO IL THIS EVE. SHRAS AND TSRA SHOULD SPREAD FROM NW-SE ACROSS ENTIRE AREA TNGT GIVEN STRONG DYNAMIC FORCING...ALTHOUGH SEVERE WEATHER WILL LIKELY DECREASE AS INSTABILITY DECREASES. WILL GO CATAGORICAL WITH PCPN DEVELOPING TNGT. CLOUDS AND A FEW SHOWERS TO LINGER INTO SAT IN CYCLONIC FLOW BEHIND THIS SYSTEM AND SO WILL CONT LOW POPS GOING. SOME DIFFERENCES DEVELOP WITH MODELS WITH NEXT SYSTEM APPROACHING FOR EARLY NEXT WEEK. AGREE MORE WITH FURTHER SOUTH PCPN TREND INTO SUN CLOSER TO BOUNDARY WELL SW OF AREA. PCPN SHOULD BEGIN TO LIFT NE INTO AREA SUN NIGHT AND ESPECIALLY ON MON INTO TUES AS WAVE MOVES UP OHIO VALLEY. HIGH PRESSURE ADVERTISED FOR DRY FCST DAYS 5-7 WITH WARMING TREND. FAN/FWC TEMPS LOOK RSBL AND WILL FOLLOW CLOSELY THRU PERIOD WITH CONTD BELOW NORM TEMPS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI EB 051/066 047/070 050 36+30 PIA EB 050/063 047/068 050 36+30 DEC EB 051/065 047/070 050 36+30 CMI EB 052/064 047/069 049 36+40 MTO EB 055/067 049/071 049 36+40 LWV EB 057/069 051/073 050 36830 .ILX...NONE. FRIEDERS
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.